Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 18, NWS Nashville, TN

March 30, 2025Perry County, Tennessee

NWS Nashville, TN issued this tornado warning at Mar 30, 2025, 10:49 PM CDT for Perry County, Tennessee. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 10:49 PM CDT (03:49 UTC)
Expired
Mar 30, 2025, 11:33 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Perry County, TN

The radar

The Nashville radar (KOHX), 134 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 11:12 PM CDTTORNADO5 Wsw Linden, TNA brief EF0 was confirmed by NWS Nashville southwest of Linden near Buckfork Rd.
Mar 30, 11:20 PM CDTTSTM WND DMGLinden, TNA couple of trees down in Linden. Times estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 8:32 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

535 
WFUS54 KOHX 310349
TOROHX
TNC135-310445-
/O.NEW.KOHX.TO.W.0018.250331T0349Z-250331T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1049 PM CDT Sun Mar 30 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Perry County in Middle Tennessee...

* Until 1145 PM CDT.

* At 1048 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Darden, or near Lexington, moving east at
  30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Linden around 1125 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Mousetail Landing State Park and Lobelville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3566 8802 3572 8804 3574 8801 3574 8773
      3570 8771 3570 8774 3566 8774 3563 8769
      3559 8765 3557 8765 3555 8769 3551 8769
      3550 8771 3548 8772 3549 8773 3549 8780
      3547 8785 3548 8799 3553 8798 3562 8804
TIME...MOT...LOC 0348Z 273DEG 27KT 3562 8828 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

10
2 follow-up statements
010 
WWUS54 KOHX 310409
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1109 PM CDT Sun Mar 30 2025

TNC135-310445-
/O.CON.KOHX.TO.W.0018.000000T0000Z-250331T0445Z/
Perry TN-
1109 PM CDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR PERRY
COUNTY...

At 1109 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Linden, moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Linden around 1115 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Mousetail Landing State Park and Lobelville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3566 8802 3572 8804 3574 8801 3574 8773
      3570 8771 3570 8774 3566 8774 3563 8769
      3559 8765 3557 8765 3555 8769 3551 8769
      3550 8771 3548 8772 3549 8773 3549 8780
      3547 8785 3548 8799 3553 8798 3562 8804
TIME...MOT...LOC 0409Z 268DEG 33KT 3560 8798 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

10
256 
WWUS54 KOHX 310433
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1133 PM CDT Sun Mar 30 2025

TNC135-310442-
/O.CAN.KOHX.TO.W.0018.000000T0000Z-250331T0445Z/
Perry TN-
1133 PM CDT Sun Mar 30 2025

...THE TORNADO WARNING FOR PERRY COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.

&&

LAT...LON 3566 8802 3572 8804 3574 8801 3574 8773
      3570 8771 3570 8774 3566 8774 3563 8769
      3559 8765 3557 8765 3555 8769 3551 8769
      3550 8771 3548 8772 3549 8773 3549 8780
      3547 8785 3548 8799 3553 8798 3562 8804
TIME...MOT...LOC 0431Z 273DEG 27KT 3559 8776 

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 9:26 PM CDT, 1 hour 23 minutes earlier. Its key messages:

  • Updated at 902 PM CDT Sun Mar 30 2025
  • Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65.
  • Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall.
Area forecast discussion, Mar 30, 9:26 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
926 PM CDT Sun Mar 30 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 902 PM CDT Sun Mar 30 2025

- Severe thunderstorms are a threat tonight into early Monday
  morning with a level 3 out of 5 risk across the area. Damaging
  winds, large hail, and tornadoes are all possible. The greatest
  risk for tornadoes and large hail is west of I-65.

- Flooding and severe thunderstorms will be possible mid to late
  week with a series of weather systems to impact the area. The
  flooding could become significant by late week with some areas
  possibly exceeding 5 inches of rainfall.

&&

.SHORT TERM...
(Tonight through Tuesday Night)
Issued at 902 PM CDT Sun Mar 30 2025

A tornado watch is currently in effect for most of Middle
Tennessee west of the Cumberland Plateau. A line of storms has
crossed into our northwest counties, and everything seems to be
consistent with what was forecast earlier regarding timing and
impacts. The storms have formed just ahead of a cold front that
will come through the mid state later tonight and early Monday.
Rain and storm chances will linger into the Monday, but we do not
expect any severe impacts beyond 12Z. Obviously, cooler air will
fill in behind the front. Tomorrow's max temps will only be in the
60s, and several spots will drop into the 30s tomorrow night,
although freezing temps appear unlikely. Temps will make a nice
recovery on Tuesday as ridge of high pressure slides across the
region.

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 902 PM CDT Sun Mar 30 2025

Wednesday and Wednesday night will bring our next storm chances,
and it already appears that Middle Tennessee is in for more severe
weather with this next active weather system. The SPC currently
has all of Middle Tennessee in a 15% hatched area for day 4, with
a 30% hatched are covering roughly the northwest 1/3 of the mid
state. But this is just the opening salvo. This boundary is likely
to become quasi-stationary just to the northwest of Middle
Tennessee and will allow a series of waves to train through the
region so that some hefty rainfall totals look to build up which
very well may lead to flooding. While it isn't apparent that a
significant severe threat will persist beyond Wednesday night,
there will be an ongoing flooding threat. At this time, QPF totals
from Wednesday afternoon through Sunday range from maybe 1.5"
along the Cumberland Plateau, to around 4" for Nashville Metro, to
7+ inches around Clarksville and Land-between-the-Lakes -- areas
that have already been heavily impacted by significant rainfall
during the past several weeks. Even larger QPF totals are showing
up further upstream. Should the aforementioned boundary shift a
little to the east, it could have serious consequences for an even
larger portion of Middle Tennessee.

&&

.AVIATION...
(00Z TAFS)
Issued at 643 PM CDT Sun Mar 30 2025

It's going to be an active night for convection across Middle
Tennessee. Severe storms are ongoing over extreme southeast MO and
eastern AR, and are due to arrive in Middle Tennessee beginning
around 02Z with slow eastward progress throughout the late evening
and overnight. We have used the 22Z HRRR for timing of the
expected storms. There hasn't been a great deal of change with the
forecast, so there is reasonably good confidence in the timing of
the TEMPO groups in the 00Z TAFs. Since all of our terminals are
under an enhanced risk of severe storms, have included higher wind
gusts within the TEMPO period. There is also a hail probability,
but not enough of a probability to warrant mention in the TAFs.
Once the storms depart, expect low ceilings to fill in behind the
surface boundary for much of the day on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      56  66  42  71 /  90  50   0   0
Clarksville    51  61  40  68 /  90  10   0   0
Crossville     58  67  37  68 /  90  80  10   0
Columbia       55  67  40  71 /  90  60   0   0
Cookeville     56  65  39  69 /  90  70   0   0
Jamestown      56  66  37  68 /  90  70  10   0
Lawrenceburg   57  68  40  71 /  90  70   0   0
Murfreesboro   55  68  39  73 /  90  60   0   0
Waverly        51  63  39  70 /  90  20   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH 78.
&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Rose

In the hours before

Local storm report, Mar 30, 10:34 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1034 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     Tornado          4 WNW Mcewen            36.13N 87.70W
03/30/2025                   Humphreys          TN   Emergency Mngr

            Report of roof gone on a house. Time
            estimated by tornado debris signature on
            radar.

&&

APB
Local storm report, Mar 30, 10:38 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1038 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     Tstm Wnd Dmg     1 SSE Springfield       36.49N 86.87W
03/30/2025                   Robertson          TN   Emergency Mngr

            Report of tree on home on Circle Drive. Time
            estimated on radar.

&&

APB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:40 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart65 min
Mar 30, 9:07 PM CDTTornado WarningOHXStewart27 min
Mar 30, 9:11 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys64 min
Mar 30, 9:29 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson61 min
Mar 30, 9:50 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys55 min
Mar 30, 9:55 PM CDTTornado WarningOHXDickson, Houston, Humphreys50 min
Mar 30, 10:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner54 min
Mar 30, 10:18 PM CDTTornado WarningOHXDickson, Hickman, Humphreys42 min
Mar 30, 10:24 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry21 min
Mar 30, 10:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more64 min
Mar 30, 10:45 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Macon, Robertson, Smith, Sumner, Trousdale and 1 more60 min
Mar 30, 10:53 PM CDTTornado WarningOHXDavidson, Dickson, Hickman, Williamson52 min
Mar 30, 11:21 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Hickman, Maury, Rutherford, Williamson, Wilson54 min
Mar 30, 11:25 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Perry, Wayne35 min
Mar 30, 11:38 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXClay, Jackson, Macon, Overton, Pickett, Smith and 1 more49 min
Mar 30, 11:41 PM CDTTornado WarningOHXRutherford, Williamson49 min
Mar 30, 11:50 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury55 min
Mar 30, 11:58 PM CDTTornado WarningOHXMaury32 min
Mar 31, 12:02 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne58 min
Mar 31, 12:11 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Williamson, Wilson64 min
Mar 31, 12:27 AM CDTTornado WarningOHXLawrence, Lewis, Wayne48 min
Mar 31, 12:41 AM CDTTornado WarningOHXCannon, DeKalb, Warren25 min
Mar 31, 12:56 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury, Wayne49 min
Mar 31, 12:58 AM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren, White62 min
Mar 31, 1:05 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren55 min
Mar 31, 1:18 AM CDTSpecial Weather StatementOHXFentress, Overton, Putnam42 min
Mar 31, 1:32 AM CDTSpecial Weather StatementOHXRutherford, Williamson58 min
Mar 31, 1:35 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury29 min
Mar 31, 1:41 AM CDTSpecial Weather StatementOHXCheatham34 min
Mar 31, 1:46 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren59 min
Mar 31, 1:51 AM CDTSpecial Weather StatementOHXCumberland39 min
Mar 31, 1:52 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne38 min
Mar 31, 2:00 AM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, White35 min
Mar 31, 2:26 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence38 min
Mar 31, 2:56 PM CDTFlood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more6 days

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.